A member asked:

Went to cardiologist for skip beats, did ekg, said (extra electricity), prescribed betab, but potassium seem to help, i get random twitch everywhere (calf/thigh mainly), tightened leg feel, headache

5 doctors weighed in across 2 answers
Dr. Alvin Lin answered

Specializes in Geriatrics

Electrolytes are a fancy term for salts & minerals, including but not limited to potassium, magnesium & calcium, in addition to plain ol' table salt, NaCl or sodium chloride. All these minerals need to be in balance for optimal function of muscles, including your heart. Perhaps your potassium is low (uncommon unless taking water pill or diuretic) which is why you feel better. Go see your FamilyDoc

Answered Oct 13, 2015

2.2k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Karen Koffler answered

Specializes in Internal Medicine

Not completely clear on the dx, but one thing that might address your issues is magnesium glycinate starting at 400 mg and increasing up to 1000mg/d (too much causes loose stools). Work with your cardiologist and maybe you won't need a beta blocker. Make sure your diet is NOT PROCESSESED foods, rich in nuts and seeds, fruits and veggies. We may develop symptoms like this when we are deficient.

Answered Oct 12, 2015

2.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...